MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD4-A
Medical Device Problem Codes Failure to Fold (1255); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior gluteal artery using a pod coil, a non-penumbra coil and a lantern delivery microcatheter (lantern).It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician advanced a pod coil through the lantern into the target vessel.After advancing approximately five to fifteen centimeters of the pod coil into the vessel, the physician noticed that the pod coil could not be formed as expected.Next, after advancing and retracting the pod coil three times, the physician experienced resistance and subsequently noticed under fluoroscopy that the pod coil unintentionally detached from its pusher assembly inside the lantern.Therefore, the lantern containing the detached pod coil was removed and the pod coil was removed.The physician then reinserted the lantern into the patient¿s body and completed using another coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10840673
Report Number3005168196-2020-01993
Device Sequence Number11644113
Product Code HCG
UDI-Device Identifier00814548019598
UDI-Public00814548019598
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD4-A
Device Catalogue NumberRBYPOD4
Device Lot NumberF96290
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2020
Initial Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005